Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 103, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jun 3, 2015, 9:32 PM CDT for Clay County, Jackson County, Ray County, Missouri. It took effect at Jun 4, 2015, 10:59 PM CDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2015, 9:32 PM CDT (02:32 UTC)
- In effect from
- Jun 4, 2015, 10:59 PM CDT
- Expired
- Jun 9, 2015, 10:09 AM CDT
- In force
- 4 days
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clay County, MO, Jackson County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 46 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 3, 6:50 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 3, 6:50 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
650 PM CDT Wed Jun 3 2015
.DISCUSSION...
Issued at 342 PM CDT WED JUN 3 2015
Very active pattern continues with another round of thunderstorms
possible as early as this afternoon and this evening, potentially
continuing off and on into the weekend. This potential for repeated
rounds of storms will continue to pose a threat for flash flooding
into the weekend.
For tonight, showers and thunderstorms have already developed along
an elevated boundary over north central KS, being fed by a low-level
jet nosing into the area. This jet is forecast to weaken and pull
back a bit through the early evening, while storm motion vectors push
these storms into a more stable airmass over far eastern KS and
western MO in the wake of this morning's MCS. Would therefore expect
this activity to gradually weaken as it approaches the KS/MO state
line with the stronger activity staying to our west for the next
several hours.
A better chance for widespread thunderstorms, possibly
evolving into another organized convective complex, will arrive
overnight when a stronger impulse will eject out of the
Rockies into our region and interact with a re-intensifying low-level
jet nosing into northeast KS. This would conceptually bring
widespread showers and thunderstorms to southeast NE and northeast KS
which could roll southeast into western MO through early Thursday.
Unfortunately models are really struggling to resolve convection in
this pattern so confidence is not terribly high on this.
Nevertheless, torrential rains from Wednesday morning combined with
our anomalously wet May has left soils incapable of holding much if
any additional water. In fact 3-hour flash flood guidance is 1.5" or
lower for most areas near and west of I-35 with some spots under an
inch. Additionally, many ingredients are in place for very heavy rain
tonight including strong moisture advection/convergence over
northeast KS and northwest MO, deep moisture and warm cloud depth and
precipitable water values over 1.75" So even though there remains
some uncertainty regarding storm evolution overnight, there's a real
risk for flash flooding if and where storms do develop. Therefore we
issued a flash flood watch through 10 AM for areas that received the
heaviest rain on Wednesday.
A lot of Thursday's storm potential depends on the timing and
coverage of any activity that develops late tonight. If precipitation
and clouds clear early enough, there could be another round of
storms during the afternoon, some of which could be strong with
slightly stronger 700- and 500-hPa winds nosing into the area.
Conversely if storms are slow to move into the area in the morning,
southeastern portions of the area could destabilize enough for strong
storms through the early afternoon. At this time the most likely
scenario seems to be similar to today with morning convection keeping
things stable into the early evening. Of course, any storm that does
develop will have to be watched closely for additional heavy
rainfall.
This active MCS pattern looks to continue into Thursday night and
into Friday and Saturday. The orientation of the upper-level ridge
and projected LLJ would favor storms developing over northern KS,
southeast NE and IA during the daytime hours then potentially congealing
into complexes that would navigate southward into our area during the
evening and overnight. The heavy rain potential may be particularly
enhanced on Friday and Saturday when a warm front looks to become
oriented northwest to southeast from western Iowa into the Missouri
Ozarks. This would be parallel to the upper flow and overall storm
motion and could potentially lead to training storm complexes with
very heavy rain. Confidence isn't terribly high through this period
so decided not to issue the flash flood watch beyond Thursday just
yet, though it eventually may need to be.
By Sunday and Monday the upper ridge to our south which is
responsible for this active pattern will gradually flatten out, and
could bring an end to this parade of storm complexes. However, a
lingering frontal boundary near our area and a very unstable airmass
could still spark storms either day. Enough northerly flow may spread
into the area by Tuesday and Wednesday to finally push this active
pattern to our south, but this could change.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday Evening)
Issued at 647 PM CDT WED JUN 3 2015
Challenging and complex forecast. Keeping an eye on scattered
convection north of KTOP. Short term models suggest this activity
could increase in coverage/intensity while spreading east as the
airmass recovers over west central MO. However, of greater interest
will be over northern KS where a larger convective complex could
evolve which would likely track similarly as this mornings MCS. So,
while overall confidence is high that convection will affect the
terminals as well as northwest and west central MO later
tonight/Thursday morning the timing is less uncertain.
By the 06z forecast time things should have become more clear and
thus provide greater detail on timing/storm intensity/ceilings/
visibilities.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH through Thursday morning FOR KSZ025-102>105.
MO...FLASH FLOOD WATCH through Thursday morning FOR MOZ001>005-
011>014-020>022-028>030-037-038-043-044.
&&
DISCUSSION...Hawblitzel
AVIATION...MJHazardous weather outlook, Jun 3, 7:16 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 716 PM CDT WED JUN 3 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-050030- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 716 PM CDT WED JUN 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT A COMPLEX OF THUNDERSTORMS IS EXPECTED TO AFFECT MAINLY NORTHWEST AND WEST CENTRAL MISSOURI AND ADJACENT PORTIONS OF EASTERN KANSAS LATER TONIGHT. DUE TO SIGNIFICANT RAINFALL EARLIER THIS MORNING AND SATURATED SOILS...FLOODING AND FLASH FLOODING WILL BECOME A CONCERN. A FEW STRONG TO SEVERE STORMS WITH GUSTY WINDS AND HAIL WILL ALSO BE POSSIBLE. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERAL ADDITIONAL ROUNDS OF HEAVY RAIN PRODUCING THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH EARLY SATURDAY AND AGAIN SUNDAY NIGHT. WHILE A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THE PRIMARY THREAT WILL BE HEAVY RAINFALL WHICH COULD BRING PERIODS OF FLOODING. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, Jun 3, 4:08 PM CDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
408 PM CDT WED JUN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HEAVY RAIN WARRENSBURG 38.76N 93.74W
06/03/2015 M2.57 INCH JOHNSON MO TRAINED SPOTTER
FLOODING IN LOW LANDS AND DITCHES ALONG 58 HIGHWAY.
&&
ADOLPHSONThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:20 PM CDT | River Flood Warning | EAX | Carroll, Chariton | 6 days |
| Jun 3, 8:20 PM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 4 days |
| Jun 3, 8:56 PM CDT | River Flood Warning | EAX | Platte | 5 days |
| Jun 3, 8:56 PM CDT | River Flood Warning | EAX | Platte | 5 days |
| Jun 3, 9:32 PM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 7 days |
| Jun 3, 9:32 PM CDT | River Flood Warning | EAX | Cooper, Howard | 7 days |
| Jun 4, 2:16 AM CDT | Flash Flood Warning | EAX | Andrew, Caldwell, Daviess, DeKalb, Gentry | 6 hr |
| Jun 4, 3:14 AM CDT | Special Weather Statement | EAX | Daviess | 31 min |
| Jun 4, 3:44 AM CDT | Special Weather Statement | EAX | DeKalb | 31 min |
| Jun 4, 5:12 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Holt | 33 min |
| Jun 4, 6:22 AM CDT | Special Weather Statement | EAX | Ray | 23 min |
| Jun 4, 6:37 AM CDT | Flash Flood Warning | EAX | Buchanan, Caldwell, Clay, Clinton, Platte, Ray | 6 hr |
| Jun 4, 6:51 AM CDT | Special Weather Statement | EAX | Carroll, Saline | 24 min |
| Jun 4, 7:52 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt | 38 min |
| Jun 4, 8:24 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt, Nodaway | 21 min |
| Jun 4, 9:21 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 57 hr |
| Jun 4, 9:21 AM CDT | River Flood Warning | EAX | Linn, Livingston | 4 days |
| Jun 4, 9:34 AM CDT | River Flood Warning | EAX | Buchanan | 4 days |
| Jun 4, 9:34 AM CDT | River Flood Warning | EAX | Atchison, Holt | 64 hr |
| Jun 4, 9:54 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 4 days |
| Jun 4, 9:54 AM CDT | River Flood Warning | EAX | Buchanan, Platte | 3 days |
| Jun 4, 10:07 AM CDT | River Flood Warning | EAX | Carroll | 3 days |
| Jun 4, 10:22 AM CDT | Special Weather Statement | EAX | Buchanan | 23 min |
| Jun 4, 10:38 AM CDT | Flash Flood Warning | EAX | Clay, Platte | 6 hr |
| Jun 4, 11:00 AM CDT | Special Weather Statement | EAX | Platte | 45 min |
| Jun 4, 11:12 AM CDT | River Flood Warning | EAX | Daviess, Livingston | 3 days |
| Jun 4, 11:34 AM CDT | Special Weather Statement | EAX | Ray | 41 min |
| Jun 4, 12:23 PM CDT | Flash Flood Warning | EAX | Buchanan, Caldwell, Clay, Clinton, Platte, Ray | 12 hr |
| Jun 4, 12:34 PM CDT | Areal Flood Warning | EAX | Andrew, Atchison, Buchanan, Caldwell, Clinton, Daviess and 5 more | 24 hr |
| Jun 4, 3:40 PM CDT | River Flood Warning | EAX | Platte | 3 days |
| Jun 3, 9:32 PM CDT | River Flood Warning | EAX | Leavenworth | 45 hr |
| Jun 4, 4:53 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Doniphan | 37 min |
| Jun 4, 9:19 AM CDT | Special Weather Statement | EAX | Doniphan | 26 min |
| Jun 4, 3:40 PM CDT | River Flood Warning | EAX | Leavenworth | 3 days |
| Jun 4, 5:53 PM CDT | River Flood Warning | EAX | Atchison | 28 hr |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.